MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD MOD HD 28MM -3 NK; BIOLOX DELTA CERAMIC OPTION HD

BIOMET UK LTD. CER BIOLOXD MOD HD 28MM -3 NK; BIOLOX DELTA CERAMIC OPTION HD
Model Number N/A
Medical Device Problem Codes Failure to Osseointegrate (1863); Osseointegration Problem (3003); Patient Device Interaction Problem (4001); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, that: a patient underwent left tha on (b)(6) 2019 by (b)(6).Subsequently, a revision procedure of left tha due to aseptic loosening of the femoral stem by (b)(6) was performed on (b)(6) 2022.Findings: (b)(6) 2021; office visit.Contralateral hip performed (b)(6) 2021.Follow up visit for right tha which is doing well; left hip increasing pain with ambulation, now using a cane.X-ray: overall well aligned, some areas of radiolucencies with scalloping around the femoral stem.Plan for left hip revision.On (b)(6) 2022; revision.Revision due to aseptic loosening; no ingrowth of the femoral stem noted; shell well fixed and left in place; arcos stem attempted but surgeon not satisfied with the position, wagner used instead; head and stem replaced without complications.
 
Additional Manufacturer Narrative
(b)(4).Initial report.The client has indicated that the product will not be returned to zimmer biomet for an investigation.Associated products: medical product: act artic e1 hip brg 28x42mm s48 dia28; catalogue number: ep-200148; lot number: 560940.Medical product: tprlc 133 t1 pps ho 11x142mm 2mm t1; catalogue number: 51-104110; lot number: 6551317.Medical product: g7 dual mobility liner 42mm e; catalogue number: 110024463; lot number: 948540.Medical product: g7 osseoti 3 hole shell 52mm e; catalogue number: 110010244; lot number: 6601603.Medical product: bone screw self-tapping 6.5 mm dia.30 mm length; catalogue number: 00625006530; lot number: 64495274.Medical product: bone screw self-tapping 6.5 mm dia.30 mm length; catalogue number: 00625006530; lot number: 64563153.The investigation is currently underway.Once the investigation has concluded, a follow-up mdr will be submitted.Discarded.
 
Event or Problem Description
Upon receipt of additional information it has been determined that the reported device did not cause or contribute to the event.
 
Additional Manufacturer Narrative
Upon review of this complaint, it is considered that the ceramic head does not impact the reported event of aseptic loosening of the femoral stem and is already featured as an associated product on the linked warsaw complaint.Event is no longer considered reportable, and initial report should be voided.

Brand Name
CER BIOLOXD MOD HD 28MM -3 NK
Common Device Name
BIOLOX DELTA CERAMIC OPTION HD
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13800382
Report Number3002806535-2022-00112
Device Sequence Number17116718
Product Code LZO
UDI-Device Identifier00887868248405
UDI-Public00887868248405
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K051411
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number12-115109
Device Lot Number2983045
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2022
Supplement Date Received by Manufacturer06/23/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEEH10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexFemale
Patient Weight29 KG